Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/pain-management/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    blood pressure med for migraine
    avatar
    An_257042 posted:
    I had several migraines and ended up going to the emergency room and having morphine and anti-vomiting meds. My doctor told me to try 5 mg of lisinopril/day and it did help my migraine frequency and pain. I read an article on the computer about a researcher who had terrible migraines until his doctor put him on lisinopril and his migraines stopped. Unfortunately, since I don't have high blood pressure the lisinopril caused dizziness so I stopped taking it daily. If I feel a headache coming on I will take one of the 2 1/2 mg??? pills and the migraine will disappear within an hour. I was also given a pill for nausea and one day I felt nausea as though a migraine was coming on, took a pill and the nausea went away and no headache followed.
    Another treatment I use takes about an hour. I put ice on my forehead and heat on the back of my neck for 20 min, then cold on neck 20 min and the last 20 minutes cold on my forehead and heat on my neck. Eyes closed in a dark quiet room.
    I have light and sound sensitivity, nausea, eye pain sometimes, aura. Darvocet used to cure my headaches but it is no longer sold.
    Was this Helpful?
    0 of 1 found this helpful
     
    avatar
    jules1202 responded:
    Have you talked to your doctor about the fact that you are taking your BP medicine like that to ensure that is a good way to take the meds? I know normally BP meds are intended to be taken daily. Also, how long did you take it for before you went off? Its not uncommon with some BP meds to have dizzyness for a few weeks while your body adjusts to the medicine. Otherwise your doctor may be able to switch you to a different medicine (another BP med or something else) that would provide you some prevention without side effects.

    I have heard of a number of people having success with a combination of ice and heat before .


    Helpful Tips

    Migraine Prevention MedicationsExpert
    Which medications work for migraine prevention? This question comes up all the time, so I've made a list of some of the medications we use ... More
    Was this Helpful?
    83 of 112 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center